Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 24, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 10, 2022, 10:22 AM EDT for Walker County, Whitfield County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2022, 10:22 AM EDT (14:22 UTC)
- Expired
- Aug 10, 2022, 4:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429
WGUS52 KFFC 101422
FFWFFC
GAC295-313-102030-
/O.NEW.KFFC.FF.W.0024.220810T1422Z-220810T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
1022 AM EDT Wed Aug 10 2022
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Southern Walker County in northwestern Georgia...
Southwestern Whitfield County in northwestern Georgia...
* Until 430 PM EDT Wednesday.
* At 1022 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lafayette, Naomi and Villanow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3459 8551 3464 8552 3467 8549 3470 8549
3474 8546 3478 8518 3472 8505 3462 8505
3463 8528 3459 8546
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 7:51 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 10, 7:51 AM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 751 AM EDT Wed Aug 10 2022 ...Updated for 12Z Aviation Discussion... .PREV DISCUSSION... /Issued 405 AM EDT Wed Aug 10 2022/ ..Morning Area Forecast Discussion... SHORT TERM /Today through Thursday/... The southeast remains entrenched in an incredibly moist airmass, situated on the western edge of the Bermuda High at the surface, and in a weakness between two ridges aloft. All this to say, it's shaping up to be another day with sporadic convective initiation along residual outflow and mesoscale differential heating boundaries. Afternoon thunderstorm chances look to be maximized/focused along and north of I-85, aided in part by a shortwave disturbance at the mid-levels that will sweep across the OH River Valley this afternoon. Patchy fog is possible around daybreak this morning in areas that received heavy rainfall yesterday evening, but thanks to lingering showers west of the ATL Metro (still present at time of AFD publication), potential remains for anvil debris to prevent necessary radiational cooling from occurring. Despite proximity to mid-level shortwave, steering flow remains extremely weak. When combined with PWATs at or above 2" areawide (2" measured on the 10/00Z sounding), longer-lived storms will need to be monitored for flash flooding potential. SBCAPE is progged to be on the order of 1500-2000 J/kg, enough oomph to produce gusty to strong downburst winds upon storm collapse. Thanks to increased cloud cover from inflated rain chances, highs today look to max out in the mid-80s to low-90s, just at or slightly below average for early August. Overnight lows are forecasted to be around 70, just a few degrees above climo. 96 LONG TERM /Thursday Night through Tuesday/... The pattern looks to change as the ridge to our west builds and the trough deepens into the SE states. With this pattern change comes a front that looks to pass through our area Friday before stalling out over southern Georgia/north Florida. Likely Pops mainly confined to southern Georgia are included in the forecast as the convection and rain chances will be centered around the front. Behind the front comes a drier airmass that is expected to stay in place through the weekend, which is the reasoning behind the almost nonexistent PoPs in the forecast. An overall pleasant weekend is in store with temps in the mid 80, dewpoints in the 60s, and low PoPs. Definitely enjoy the taste of fall this weekend because looking into next week, the trough sits over our area funneling moisture in from the north as early as Monday. This will increase PoPs slightly across north and central Georgia and give us those afternoon showers and thunderstorms indicative of the summer that just won't leave. Hernandez && .AVIATION... 12Z Update... VFR conditions expected for much of the TAF period. SHRA present south of I-20, with convective initiation already occurring near northern terminals. Patchy IFR to LIFR cigs likely to continue through 14-15Z this morning. Afternoon SHRA/TSRA activity to pick up around 17-18Z, with best window for northern TAF sites looking like 20-02Z. Winds to remain out of the SW at 4-7kts today after dropping to nearly calm overnight. //ATL Confidence...12Z Update... Medium confidence afternoon TSRA coverage/timing. High confidence all other elements. 96 && .PRELIMINARY POINT TEMPS/POPS... Athens 87 71 87 69 / 50 40 70 40 Atlanta 88 71 87 71 / 60 40 70 40 Blairsville 82 65 80 63 / 70 50 70 30 Cartersville 87 70 86 69 / 70 50 70 40 Columbus 90 71 89 72 / 40 30 70 40 Gainesville 85 70 85 68 / 60 40 70 30 Macon 92 71 90 71 / 40 30 70 40 Rome 88 71 88 70 / 70 50 70 40 Peachtree City 89 69 88 69 / 50 30 70 40 Vidalia 93 73 92 72 / 40 30 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...96 LONG TERM....Hernandez AVIATION...96
Hazardous weather outlook, Aug 10, 5:01 AM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 501 AM EDT Wed Aug 10 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 501 AM EDT Wed Aug 10 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening across north and central Georgia. Some storms could become strong and a few isolated severe storms cannot be ruled out with the main threats of strong to damaging winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through Thursday. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. Thunderstorm chances look to be confined mainly to central Georgia and portions of north Georgia for Friday and then mainly far south central Georgia for the weekend. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Aug 10, 8:14 AM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
814 AM EDT Wed Aug 10 2022
GAZ004-005-012-101245-
Whitfield GA-Gordon GA-Murray GA-
814 AM EDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of southwestern Murray,
south central Whitfield and Gordon Counties through 845 AM EDT...
At 813 AM EDT, a cluster of strong thunderstorms was located from
Resaca to Nickelsville to near Ranger, and moving northeast at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Calhoun, Resaca, Ranger, Sonoraville, Oostanaula, Sugar Valley,
Redbud, Nickelsville and Audubon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3464 8478 3448 8468 3440 8482 3440 8489
3443 8494 3444 8504 3464 8501
TIME...MOT...LOC 1213Z 223DEG 6KT 3459 8498 3458 8485 3448 8477
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 10, 8:19 AM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
819 AM EDT Wed Aug 10 2022
GAZ002-004-101245-
Whitfield GA-Walker GA-
819 AM EDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of west central
Whitfield and southeastern Walker Counties through 845 AM EDT...
At 819 AM EDT, a strong thunderstorm was over Naomi, or near
Lafayette, moving northeast at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Lafayette, Naomi, Noble, Suttles Mill and Villanow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3479 8520 3477 8520 3478 8516 3477 8516
3477 8512 3465 8505 3459 8519 3459 8522
3464 8527 3465 8534 3480 8525
TIME...MOT...LOC 1219Z 224DEG 8KT 3469 8521
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHLocal storm report, Aug 10, 9:05 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 AM EDT WED AUG 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 1 ESE LAGRANGE 33.03N 85.02W
08/08/2022 TROUP GA EMERGENCY MNGR
TREE AND TRAFFIC LIGHT DOWN IN LAGRANGE
&&
EVENT NUMBER FFC2200862
SMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:00 PM EDT | Special Weather Statement | FFC | Fulton | 30 min |
| Aug 9, 8:09 PM EDT | Special Weather Statement | FFC | Marion | 36 min |
| Aug 9, 8:16 PM EDT | Special Weather Statement | FFC | Haralson | 29 min |
| Aug 9, 8:17 PM EDT | Special Weather Statement | FFC | Troup | 28 min |
| Aug 9, 8:29 PM EDT | Special Weather Statement | FFC | Bleckley | 31 min |
| Aug 9, 8:39 PM EDT | Special Weather Statement | FFC | Talbot | 36 min |
| Aug 9, 9:02 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 9, 9:04 PM EDT | Special Weather Statement | FFC | Polk | 26 min |
| Aug 9, 9:14 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Aug 9, 9:27 PM EDT | Special Weather Statement | FFC | Paulding | 33 min |
| Aug 9, 9:29 PM EDT | Special Weather Statement | FFC | Meriwether | 31 min |
| Aug 9, 9:32 PM EDT | Special Weather Statement | FFC | Johnson | 28 min |
| Aug 9, 9:42 PM EDT | Special Weather Statement | FFC | Pike | 33 min |
| Aug 9, 9:59 PM EDT | Special Weather Statement | FFC | Paulding | 31 min |
| Aug 9, 10:01 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Aug 9, 10:02 PM EDT | Special Weather Statement | FFC | Pike | 28 min |
| Aug 9, 10:14 PM EDT | Special Weather Statement | FFC | Hancock | 31 min |
| Aug 9, 10:29 PM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Aug 9, 10:30 PM EDT | Special Weather Statement | FFC | Spalding | 30 min |
| Aug 9, 10:58 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Henry | 32 min |
| Aug 9, 11:07 PM EDT | River Flood Warning | FFC | Forsyth | 3 hr |
| Aug 10, 8:14 AM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 10, 8:19 AM EDT | Special Weather Statement | FFC | Walker | 26 min |
| Aug 10, 9:41 AM EDT | Flash Flood Warning | FFC | Gordon, Murray, Whitfield | 3 hr |
| Aug 10, 11:21 AM EDT | Flash Flood Warning | FFC | Catoosa, Dade, Walker | 6 hr |
| Aug 10, 2:37 PM EDT | Special Weather Statement | FFC | Fayette | 23 min |
| Aug 10, 2:40 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Aug 10, 2:43 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 32 min |
| Aug 10, 2:50 PM EDT | Special Weather Statement | FFC | Clayton | 25 min |
| Aug 10, 3:06 PM EDT | Special Weather Statement | FFC | Clayton | 24 min |
| Aug 10, 3:16 PM EDT | Special Weather Statement | FFC | Jackson | 29 min |
| Aug 10, 3:30 PM EDT | Special Weather Statement | FFC | Webster | 30 min |
| Aug 10, 3:31 PM EDT | Special Weather Statement | FFC | DeKalb | 29 min |
| Aug 10, 3:42 PM EDT | Special Weather Statement | FFC | Dooly | 33 min |
| Aug 10, 4:09 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 36 min |
| Aug 10, 4:11 PM EDT | Special Weather Statement | FFC | Douglas | 34 min |
| Aug 10, 4:12 PM EDT | Special Weather Statement | FFC | Stewart | 33 min |
| Aug 10, 4:38 PM EDT | Special Weather Statement | FFC | Dooly | 37 min |
| Aug 10, 4:39 PM EDT | Special Weather Statement | FFC | Chattahoochee | 36 min |
| Aug 10, 4:50 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
| Aug 10, 5:10 PM EDT | Special Weather Statement | FFC | Marion | 35 min |
| Aug 10, 5:15 PM EDT | Special Weather Statement | FFC | Dooly | 30 min |
| Aug 10, 5:27 PM EDT | Special Weather Statement | FFC | Upson | 33 min |
| Aug 10, 5:37 PM EDT | Special Weather Statement | FFC | Wheeler | 38 min |
| Aug 10, 5:39 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Aug 10, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 31 min |
| Aug 10, 5:52 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 23 min |
| Aug 10, 5:54 PM EDT | Special Weather Statement | FFC | Talbot | 36 min |
| Aug 10, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge | 31 min |
| Aug 10, 6:09 PM EDT | Special Weather Statement | FFC | Taylor | 36 min |
| Aug 10, 6:20 PM EDT | Special Weather Statement | FFC | Laurens | 25 min |
| Aug 10, 6:32 PM EDT | Special Weather Statement | FFC | Webster | 28 min |
| Aug 10, 6:34 PM EDT | Special Weather Statement | FFC | Treutlen | 26 min |
| Aug 10, 6:36 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Aug 10, 6:43 PM EDT | Special Weather Statement | FFC | Monroe | 32 min |
| Aug 10, 6:52 PM EDT | Special Weather Statement | FFC | Emanuel | 23 min |
| Aug 10, 6:53 PM EDT | Special Weather Statement | FFC | Jefferson | 37 min |
| Aug 10, 7:13 PM EDT | Special Weather Statement | FFC | Johnson | 32 min |
| Aug 10, 7:50 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Aug 10, 7:51 PM EDT | Special Weather Statement | FFC | Glascock | 24 min |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.